On the problem of the densest packing of spherical segments into a sphere

Autores

DOI:

https://doi.org/10.7769/gesec.v14i11.3021

Palavras-chave:

Optimal Coverage, Sphere, Voronoi diagram, Optical Analogy, Chebyshev Center

Resumo

The paper considers a particular variant of the classical optimal packing problem when the container is a sphere, the packed elements are equal spherical caps, and the optimality criterion is to maximize their geodesic radius. At the same time, we deal with a special integral metric to determine the distance between points, which becomes Euclidean in the simplest case. We propose a heuristic numerical algorithm based on the construction of spherical Voronoi diagrams, which makes it possible to obtain a locally optimal solution to the problem under consideration. Numerical calculations show the operability and effectiveness of the proposed method and allow us to draw some conclusions about the properties of packings.

Downloads

Não há dados estatísticos.

Referências

A. HEPPES, H. MELISSEN (1977). Covering a rectangle with equal circles // Period. Math. Hungar, vol. 34, pp. 65-81. DOI: https://doi.org/10.1023/A:1004224507766

A. V. KOSTIN AND N. N. KOSTINA (2020). The Tammes problem and the contact number of a sphere in spaces of constant curvature//Results of science and technology. Modern mathematics and its applications. Subject reviews, pp. 45-50.

A.L. GARKAVI (1962). On the best network and the best section of sets in a normed space // Izv. Academy of Sciences of the USSR. Ser. mat, vol. 26, N. 1, pp. 87-106.

A.L. KAZAKOV, A.A. LEMPERT, D.S. BUKHAROV (2013). On the issue of segmentation of logistics zones for servicing continuously distributed consumers // Autom, N. 6. pp. 87-100. DOI: https://doi.org/10.1134/S0005117913060076

A.L. KAZAKOV, A.A. LEMPERT (2011). On one approach to solving optimization problems arising in transport logistics // Automation and telemechanics, vol. 72, N. 7, pp. 50-57. DOI: https://doi.org/10.1134/S0005117911070071

A.L. KAZAKOV, P.D. LEBEDEV (2017). Algorithms for constructing the best n-networks in metric spaces // Automation and Telemechanics, N. 7, pp. 141-155. DOI: https://doi.org/10.1134/S0005117917070104

A.S. CHERNYSHEV (2008). Algorithms for obtaining short spherical codes based on Steiner triples // Journal of Radioelectronics, N. 2.

C.E. SHANNON (1948). A Mathematical Theory of Communication // The Bell System Technical Journal, vol. 27, 1948, pp. 379-423, 623-656. DOI: https://doi.org/10.1002/j.1538-7305.1948.tb00917.x

D. DORNINGER (2017). Thinnest covering of the Euclidean plane with incongruent circles // Analysis and Geometry in Metric Spaces, vol. 5, pp. 40–46. DOI: https://doi.org/10.1515/agms-2017-0002

D.D. THOMSON (1904). On the structure of the atom: a study of the stability and periods of oscillation of a series of corpuscles spaced at regular intervals around the circumference of a circle; with the application of the results to the theory of atomic structure. // Philosophical journal, vol. 6, issue. 7, pp. 237-265. DOI: https://doi.org/10.1080/14786440409463107

F.F. PAVLOV, V.P. MASHKEVICH (1951). Spherical trigonometry. M.: Ugletekhizdat, p. 95 .

G. FEJES TÓTH (1976). Multiple packing and covering of the plane with circles // Acta Math. Acad. Sci. Hungar, vol. 27, pp. 135-140. DOI: https://doi.org/10.1007/BF01896768

I. V. BYCHKOV, A. L. KAZAKOV, A. A. LEMPERT AND OTHER (2016). An intelligent management system for the development of a regional transport logistics infrastructure Automation and Remote Control, vol. 77, pp. 332–343. DOI: https://doi.org/10.1134/S0005117916020090

I.I. TAKHONOV (2014). On some problems of covering the plane with circles // Discrete Analysis and Operations Research, vol. 21, issue 1, pp. 84–102.

J.B.M. MELISSEN, P.C. SCHUUR (2000). Covering a rectangle with six and seven circles // Discret. Appl. Math, vol. 99, pp. 149-156. DOI: https://doi.org/10.1016/S0166-218X(99)00130-4

K. LANCZO (1965). Variational principles of mechanics. M.: Fizmatgiz, pp. 408.

K. SCHUTTE, B.L. WAERDEN VAN DER (1951). Auf welcher Kugel haben 5, 6, 7,8 oder 9 Punkte mit Mindestabstand 1 Platz? // Math. Ann, vol. 123, pp. 96-124. DOI: https://doi.org/10.1007/BF02054944

K.J. NURMELA, P.R.J OSTERGARD (2000). Covering a Square with up to 30 Equal Circles // Helsinki University of Technology - Research Reports, vol. 99, pp. 149-156.

L. DANZER (1986). Finite point-sets on S2 with minimum distance as large as possible // Discr. Math, vol. 60, pp. 3-66. DOI: https://doi.org/10.1016/0012-365X(86)90002-6

L.F. TOTH (1953). Lagerungen in der Ebene auf der Kugel und im Raum. Berlin: Springer-Verlag in German. DOI: https://doi.org/10.1007/978-3-662-01206-2

L.F. TOTH (1943). Uber die absch atzung des k urzesten abstandes zweier punk te eines auf einer kugelflache liegenden punktsystems // Jber. Deutch. Math. Verein, vol. 53, pp. 66-68.

M.A. BYKHOVSKY (2018). Hyperphase modulation - the optimal method for transmitting digital messages (Part 1) // Digital Signal Processing, vol.1, pp. 8-17.

O.R. MUSIN, A.S. TARASOV (2015). The Tammes problem for N=14 // Experimental Mathematics,vol. 24, pp. 460 - 468. DOI: https://doi.org/10.1080/10586458.2015.1022842

O.R. MUSIN, A.S.TARASOV (2012). The Strong Thirteen Spheres Problem // Discrete & Comput. Geom, vol. 48, pp. 128 - 141. DOI: https://doi.org/10.1007/s00454-011-9392-2

R.M. ROBINSON (1986). Arrangement of 24 circles on a sphere // Math. Ann, vol. 144, pp. 14-48. DOI: https://doi.org/10.1007/BF01396539

R.P. FEYNMAN (1977). The Feynman Lectures on Physics. Volume 3. Radiation. Waves. Quanta // Addison-Wesley.

S. BOYD, L.VANDENBERGHE (2004). Convex Optimization // Cambridge University Press. DOI: https://doi.org/10.1017/CBO9780511804441

S. FORTUNE (1987). A sweepline algorithm for Voronoi diagrams // Algorithmica, N. 2, pp.153–174. DOI: https://doi.org/10.1007/BF01840357

S.V. ZHAROV, L.B. MEDVEDEVA (2021). Second-order surfaces as locus of points in space // Matem. Arr, vol. 42, pp. 49-56.

SH. I. GALIEV (1996). Multiple packings and coverings of the sphere // Discrete Mathematics, vol. 8, pp. 148-160. DOI: https://doi.org/10.1515/dma.1996.6.4.413

V.N. USHAKOV, A.S. LAKHTIN, P.D. LEBEDEV (2014). Hausdorff optimization of the distance between sets in Euclidean space // Proceedings of the Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of Sciences, Vol. 20, N. 3, pp. 291-308. DOI: https://doi.org/10.1134/S0081543815090151

Downloads

Publicado

2023-11-01

Como Citar

Vu, D. T., Phung, T. B., Lempert, A., & Nguyen, D. M. (2023). On the problem of the densest packing of spherical segments into a sphere. Revista De Gestão E Secretariado, 14(11), 19307–19323. https://doi.org/10.7769/gesec.v14i11.3021